Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 23, 2017, 10:13 AM EDT for 7 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2017, 10:13 AM EDT (14:13 UTC)
- Expired
- Oct 23, 2017, 10:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Cherokee County, GA, Clayton County, GA, Cobb County, GA, Dawson County, GA, Fayette County, GA, Fulton County, GA, Meriwether County, GA
The radar
The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
677
WWUS82 KFFC 231413
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1013 AM EDT MON OCT 23 2017
GAZ013-014-021-022-032-033-043>045-053>056-067>069-231445-
Dawson GA-Fayette GA-Coweta GA-Forsyth GA-Meriwether GA-Pike GA-
South Fulton GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-
Cherokee GA-Upson GA-DeKalb GA-Pickens GA-Spalding GA-
1013 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...FAYETTE...
EASTERN COWETA...NORTHWESTERN FORSYTH...MERIWETHER...WESTERN PIKE...
SOUTH FULTON...NORTH FULTON...NORTHEASTERN DOUGLAS...COBB...WESTERN
CLAYTON...CHEROKEE...NORTHWESTERN UPSON...WESTERN DEKALB...
SOUTHEASTERN PICKENS AND WESTERN SPALDING COUNTIES UNTIL 1045 AM
EDT...
At 1013 AM EDT...a line of strong thunderstorms was along a line
extending from near Ball Ground to near Warm Springs...and moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Newnan, Canton, Decatur, Fayetteville, Jonesboro,
Greenville, Sandy Springs, Roswell, Alpharetta, Smyrna, Dunwoody,
Peachtree City, East Point, Milton, Woodstock, Union City, Forest
Park and Riverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3445 8416 3294 8446 3286 8474 3287 8480
3432 8452
TIME...MOT...LOC 1413Z 241DEG 31KT 3431 8444 3288 8473
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 23, 7:29 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 23, 7:29 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 AM EDT Mon Oct 23 2017 .PREV DISCUSSION... /Issued 357 AM EDT Mon Oct 23 2017/ SHORT TERM /Today through Tuesday/... Cold front currently moving across AL and central TN bringing showers and isolated thunderstorms to the Southeastern U.S. The precipitation shield associated with the trough/front will continue to spread eastward with the actual front moving into far western GA right around daybreak. The cold front should move through most of the CWA by late morning/early afternoon. As the front exits the state...instability indices and shear values increase a bit and we may see some strong to near severe storms this afternoon for areas east of an ATL to MCN line. The biggest threat will be periods of heavy rain...gusty winds...and frequent lightning strikes. The current forecast models are showing this frontal system completely exiting the area by 00z Tues with a much drier and cooler airmass pushing into the area through Tuesday. Cooler temperatures and a drier airmass are expected behind the cold front Monday night. Lows tonight will be in the 40s and 50s with highs Tues mainly in the 60s to near 70. 01 LONG TERM /Tuesday Night through Sunday/... The long term portion begins with a very strong mid level trough moving through with a very much mid winter appearance. This will usher in the coldest air of this young fall season by far with mid to upper 30s for the northern tier on Wednesday morning and now only recovering to the upper 50s for Wednesday afternoon. There will be some wrap around clouds with the passage of the trough but at this time, moisture looks too shallow to result in any precipitation. High pressure remains in control for much of the week with continued cold conditions during the overnight as there could be some lower 30s for the NE mountains Wed night into Thu morning. Next wx system will be on tap for the weekend as another cold front moves into NW GA late on Friday. Does not appear at this time as if this one will be able to tap into the gulf so front will have to bring all its moisture with it. Looks limited at best for precip chances and will limit to low end chance in the grids for now. Looks like the ECMWF has come around to the GFS solution of a cleaner FROPA Sat into Sun. Still will hold onto some pops through the first half of the weekend for now but if trends continue, should be able to drop altogether with subsequent forecasts. Another shot of cold temps to follow the frontal passage with a return to lows in the 30s. Deese && .AVIATION... 12Z Update... IFR ceilings to start this TAF set with things improving rapidly as the frontal system moves through the area. Showers ahead of the main front are moving across the state right and we should see some thunderstorms later this morning. Best timing for TSRA in the ATL area will be generally between 14-16z and a bit later at AHN and MCN. Precip will come to an end around 18z in the ATL area with ceilings lifting and SCT out by 20z. Winds starting out of the SE and turning to the S and then the W and NW through the end of the TAF set. Wind speeds around 10kt and will see some gust near 20kt through the afternoon. Wind speeds diminish after 00z to 8kt or less. Will see some more gust Tuesday afternoon also. VSBYs will be in the MVFR to VFR range through the period. //ATL Confidence...12Z Update... Medium to high confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 48 69 42 / 90 30 0 0 Atlanta 70 51 66 43 / 90 5 0 0 Blairsville 67 43 61 35 / 90 20 5 5 Cartersville 69 47 64 39 / 90 5 0 0 Columbus 74 51 70 46 / 90 5 0 0 Gainesville 69 49 65 42 / 90 20 0 0 Macon 75 49 72 42 / 90 20 0 0 Rome 69 46 64 39 / 90 5 0 0 Peachtree City 72 47 67 40 / 90 5 0 0 Vidalia 78 55 76 48 / 70 50 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM EDT this afternoon for the following zones: Fannin...Lumpkin...Towns...Union...White. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Oct 23, 7:02 AM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 702 AM EDT Mon Oct 23 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 702 AM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Wind Advisory In Effect For The Higher Elevations Of Northeast Georgia... Thunderstorms are expected along and ahead of a cold front this morning with a few strong thunderstorms. An isolated severe thunderstorm remains possible as well. The primary hazard from any strong to severe thunderstorms will be occasional lightning and strong, possibly damaging wind gusts. Heavy rainfall can also be expected with primary threat over the higher elevations of NE Georgia. Strong winds at higher elevations of Northeast Georgia with 20 to 25 mph and gusts to 35 mph will lead to some trees and powerlines down through early afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Oct 23, 4:14 AM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 AM EDT MON OCT 23 2017
GAZ103-230845-
Webster GA-
414 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 445 AM
EDT...
At 414 AM EDT...a strong thunderstorm was over Parrott, or 7 miles
northwest of Dawson...moving north at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Weston, Centerpoint, Dumas, Leveretts and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8464 3213 8443 3204 8443 3204 8444
3193 8445 3192 8446 3192 8460
TIME...MOT...LOC 0814Z 175DEG 34KT 3187 8451
WIND...40MPHSpecial weather statement, Oct 23, 4:24 AM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 AM EDT MON OCT 23 2017
GAZ092-104-230900-
Schley GA-Sumter GA-
424 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY AND WESTERN
SUMTER COUNTIES UNTIL 500 AM EDT...
At 424 AM EDT...a line of strong thunderstorms was along a line
extending from near Plains to Olivers Mill...and moving north at 45
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Ellaville, Plains, Smithville, Sumter, Maddox, Croxton
Crossroads and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3190 8437 3192 8438 3197 8444 3204 8444
3204 8443 3208 8443 3229 8437 3210 8419
3191 8426 3192 8434 3187 8434
TIME...MOT...LOC 0824Z 191DEG 37KT 3199 8443 3185 8432
WIND...40MPHSpecial weather statement, Oct 23, 4:58 AM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 AM EDT MON OCT 23 2017
GAZ080-091>093-104>106-230930-
Macon GA-Schley GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-Marion GA-
458 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...NORTHWESTERN
CRISP...DOOLY...SOUTHWESTERN TAYLOR...NORTHEASTERN SUMTER AND
NORTHEASTERN MARION COUNTIES UNTIL 530 AM EDT...
At 458 AM EDT...a line of strong thunderstorms was along a line
extending from Doyle to Georgia Veterans Memorial St Pk...and moving
north at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Byromville, Ideal, Pinehurst, Andersonville, Lilly, Dooling, Murrays
Crossroads, Whitewater State Park, Richwood, New Era, Rupert, La
Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8449 3262 8440 3264 8437 3216 8366
3190 8387
TIME...MOT...LOC 0858Z 200DEG 30KT 3231 8444 3196 8392
WIND...40MPHSpecial weather statement, Oct 23, 9:49 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 AM EDT MON OCT 23 2017
GAZ031-032-042>044-053-054-066-067-078-089-231415-
Harris GA-Fayette GA-Douglas GA-Cobb GA-Coweta GA-Carroll GA-
Troup GA-Meriwether GA-Paulding GA-Muscogee GA-South Fulton GA-
949 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN FAYETTE...
DOUGLAS...WESTERN COBB...COWETA...EASTERN CARROLL...EASTERN TROUP...
MERIWETHER...SOUTHEASTERN PAULDING...NORTHERN MUSCOGEE AND SOUTH
FULTON COUNTIES UNTIL 1015 AM EDT...
At 949 AM EDT...a line of strong thunderstorms was along a line
extending from near Brownsville to near Fortson...and moving east at
25 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Newnan, Douglasville, Dallas, Hamilton, Greenville, Smyrna,
Peachtree City, Union City, Powder Springs, Fairburn, Tyrone,
Austell, Palmetto, Hiram, Hogansville, Grantville, Pine Mountain,
Luthersville and Waverly Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8481 3402 8449 3378 8453 3375 8457
3373 8454 3252 8473 3251 8500
TIME...MOT...LOC 1349Z 254DEG 22KT 3378 8478 3258 8497
WIND...40MPHSpecial weather statement, Oct 23, 10:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 AM EDT MON OCT 23 2017
GAZ013-014-021-022-032-033-043>045-053>056-067>069-231445-
Dawson GA-Fayette GA-Coweta GA-Forsyth GA-Meriwether GA-Pike GA-
South Fulton GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-
Cherokee GA-Upson GA-DeKalb GA-Pickens GA-Spalding GA-
1013 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...FAYETTE...
EASTERN COWETA...NORTHWESTERN FORSYTH...MERIWETHER...WESTERN PIKE...
SOUTH FULTON...NORTH FULTON...NORTHEASTERN DOUGLAS...COBB...WESTERN
CLAYTON...CHEROKEE...NORTHWESTERN UPSON...WESTERN DEKALB...
SOUTHEASTERN PICKENS AND WESTERN SPALDING COUNTIES UNTIL 1045 AM
EDT...
At 1013 AM EDT...a line of strong thunderstorms was along a line
extending from near Ball Ground to near Warm Springs...and moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Newnan, Canton, Decatur, Fayetteville, Jonesboro,
Greenville, Sandy Springs, Roswell, Alpharetta, Smyrna, Dunwoody,
Peachtree City, East Point, Milton, Woodstock, Union City, Forest
Park and Riverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3445 8416 3294 8446 3286 8474 3287 8480
3432 8452
TIME...MOT...LOC 1413Z 241DEG 31KT 3431 8444 3288 8473
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:09 AM EDT | Special Weather Statement | FFC | Bleckley | 51 min |
| Oct 23, 3:40 AM EDT | Special Weather Statement | FFC | Sumter | 50 min |
| Oct 23, 3:49 AM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Oct 23, 4:10 AM EDT | Wind Advisory | FFC | Fannin, Lumpkin, Towns, Union, White | 9 hr |
| Oct 23, 4:14 AM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Oct 23, 4:24 AM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Oct 23, 4:58 AM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley, Taylor | 32 min |
| Oct 23, 9:49 AM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Harris, Meriwether | 26 min |
| Oct 23, 10:15 AM EDT | Special Weather Statement | FFC | Marion, Talbot | 30 min |
| Oct 23, 10:40 AM EDT | Special Weather Statement | FFC | Marion, Taylor, Upson | 35 min |
| Oct 23, 10:42 AM EDT | Special Weather Statement | FFC | Clayton, Dawson, DeKalb, Forsyth, Spalding | 33 min |
| Oct 23, 11:11 AM EDT | Special Weather Statement | FFC | Crawford, Monroe, Taylor | 34 min |
| Oct 23, 11:13 AM EDT | Special Weather Statement | FFC | Butts, Forsyth, Gwinnett, Hall, Henry, Lumpkin and 3 more | 32 min |
| Oct 23, 11:16 AM EDT | Special Weather Statement | FFC | Union | 29 min |
| Oct 23, 11:40 AM EDT | Special Weather Statement | FFC | Crawford, Macon, Monroe | 35 min |
| Oct 23, 11:42 AM EDT | Special Weather Statement | FFC | Barrow, Butts, Hall, Newton, Walton | 33 min |
| Oct 23, 11:44 AM EDT | Special Weather Statement | FFC | Fannin, Lumpkin, Towns, Union, White | 31 min |
| Oct 23, 12:19 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Greene, Jackson, Jasper and 6 more | 26 min |
| Oct 23, 12:33 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Oct 23, 12:45 PM EDT | Special Weather Statement | FFC | Banks, Clarke, Greene, Jackson, Madison, Morgan and 3 more | 30 min |
| Oct 23, 1:08 PM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| Oct 23, 1:15 PM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Madison, Oglethorpe, Taliaferro and 2 more | 45 min |
| Oct 23, 4:22 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.